Facebook Pixel

light spotting, lots of cramping and a missed period after 4 weeks post skyla iud insertion.

By November 12, 2015 - 3:06pm
Rate This

I got the Skyla IUD inserted on October 9th. It is now over four weeks since I got it placed and I have been experiencing brown discharge/spotting every day since insertion. I have read that this side effect is normal. I am also experiencing some pretty nasty cramps. They are like menstrual cramps, but I haven't ever had cramps prior to the iud so i'm not used to the discomfort. I am aware that it still hasn't been a long time since I have had the skyla inserted, but I am concerened about my missed period. I was supposed to start on the 7th, but i am currently 5 days late. I have had unprotected sex since I have been on the iud but my strings were not cut, and i have to place my full middle finger inside the vaginal canal before i can feel the IUD. I belive it is in place, and cannot feel the actual IUD itself. So my question is, is it normal to miss a period, have the cramping and do you think that I could be pregnant because of the late period?

Add a Comment1 Comments

HERWriter Guide

Hi casey.bloomfield

Thanks for your post!

Common side effects of this particular IUD are missed periods, irregular periods or no periods at all so pregnancy is not likely. A pregnancy test can confirm this for you.
I am not sure why you are cramping but this could mean your period is on it's way.

November 12, 2015 - 5:07pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!